# SDR CA150204005

- Difficulty date: January 31, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-24-250
- Aircraft time: 3,715 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Motor
- Part number: 2128600
- Condition: Failed
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF PILOT RETRACTED GEAR NOTICED THAT GEAR WAS TAKING LONGER THAN USUAL TO RETRACT.  OAT AT TIME WAS -20C & ACFT HAD BEEN PARKED IN COLD HANGAR FOR NIGHT.  PILOT ASSUMED THAT THE GEAR SYS WAS COLD & LUBRICANT WAS STIFF.  PILOT LOOKED AT MANUAL GEAR RETRACTION HANDLE IN THE FLOOR & SAW THAT IT HAD NOT MOVED ALL THE WAY BACK.  THIS WAS WHEN HE SAW A PUFF OF SMOKE.  HE WENT TO PULL THE CB BUT BREAKER HAD ALREADY POPPED.  PILOT DECLARED AN EMER & TOLD TOWER HE WAS RETURNING TO THE AIRPORT.  HAD TO DO AN OVERSHOOT AS HE HAD TO PUT THE GEAR DOWN MANUALLY.  LANDED WITH GEAR DOWN & LOCKED, NO PROBLEMS.  MOTOR WILL BE REMOVED & SENT BACK TO OVERHAUL SHOP TO DETERMINE WHAT HAPPENED.
